Alert archive / Florida / Severe Thunderstorm Warnings in 2024

Severe Thunderstorm Warning 22, NWS Melbourne, FL

May 13, 2024Osceola County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at May 13, 2024, 6:34 PM EDT for Osceola County, Florida. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 13, 2024, 6:34 PM EDT (22:34 UTC)
Expired
May 13, 2024, 7:00 PM EDT
In force
26 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Osceola County, FL

The radar

The Melbourne radar (KMLB), 57 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 10.6 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2024-05-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 81 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2024-05-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
81 J/kg
Mixed-layer CIN
-196 J/kg
Mixed-layer LCL
846 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

749 
WUUS52 KMLB 132234
SVRMLB
FLC097-132300-
/O.NEW.KMLB.SV.W.0022.240513T2234Z-240513T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Melbourne FL
634 PM EDT Mon May 13 2024

The National Weather Service in Melbourne has issued a

* Severe Thunderstorm Warning for...
  Southeastern Osceola County in east central Florida...

* Until 700 PM EDT.

* At 634 PM EDT, a severe thunderstorm was located 8 miles northeast
  of Kissimmee Prarie Preserve, or 12 miles south of Kenansville,
  moving east at 15 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* This severe thunderstorm will remain over mainly rural areas of
  southeastern Osceola County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Large hail, damaging wind, and continuous cloud to ground lightning
are occurring with this storm. Move indoors immediately. Lightning is
one of nature's leading killers. Remember, if you can hear thunder,
you are close enough to be struck by lightning.

&&

LAT...LON 2764 8107 2777 8109 2779 8088 2764 8087
TIME...MOT...LOC 2234Z 268DEG 11KT 2770 8099 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Sedlock

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 4:10 PM EDT, 2 hours 24 minutes earlier.

Area forecast discussion, May 13, 4:10 PM EDT, 2 hours 24 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
410 PM EDT Mon May 13 2024

.DISCUSSION...
Issued at 354 PM EDT Mon May 13 2024

Key Messages:

-Marginal Risk for a few strong to severe storms this afternoon and
 evening.

-Potential for strong to isolated severe storms will continue
 through mid-week.

-Unseasonably hot conditions Tuesday into late week, with highs in
 the 90s most days and peak heat index values rising to 100-105.

Thru Tonight...Scattered showers and storms developing over the
interior will increase in coverage as sea breeze collision occurs
with motion toward the east coast. Have drawn likely (60%) PoPs
for the interior through 8 pm and scattered (30-50%) along the
coast. The late morning (15Z) Cape sounding shows temps aloft have
indeed warmed to -8.1C (from -9.7C). A couple strong to marginally
severe storms remain possible given bulk shear of 40 kt. The
primary threat will be damaging wind gusts and hail. Of course,
with boundary collisions producing localized enhancement to the
low level shear/helicity, an isolated tornado cannot be ruled
out. Hot on the heels of this diurnal convection is an MCS
tracking E/SE across the NE Gulf. CAM guidance shows this feature
reaching northern sections of FA late this evening (aft 10PM),
weakening as it does so. Have maintained scattered PoPs north of
Orlando through 2 am, after which the remnant MCS will push
offshore.

Tue...EC FL will be in the warm sector with the warm front just
north of the area. There is some uncertainty on timing of
convection which will have an effect on max temps. Have greater
confidence that areas south of Orlando will be quite hot reaching
the mid 90s with heat indices 100-105 due to offshore flow and a
delayed or prevented sea breeze. More persistent clouds should
keep northern sections slightly lower but still hot in the low to
mid 90s. A minority of CAM solutions shows an early round of
showers/storms across the north in the morning which would have a
more significant effect on temps (not as hot). Have drawn only a
20 PoP through mid morning increasing 30-50 percent areawide
during the aftn. It is possible that some areas will see more than
one round of rain/storms over the course of the day/evening.

Wednesday... An area of surface low pressure will continue to
gradually move eastward across the Ohio Valley on Wednesday, with
its associated mid-level troughing moving across the eastern US. The
attendant cold front will shift southeastward across the SE US as
the low moves eastward, leading to increasing rain and storm chances
on Wednesday locally. Southerly flow out ahead of the frontal
boundary will lead to increasing moisture across the peninsula, with
forecasted PWATs in the 1.7 to 2.0" range. As a result, rain chances
will increase to 50 to 65 percent across east central Florida.

In addition to the rain, storms will also be possible as the front
moves across the area. The Storm Prediction Center has highlighted a
majority of east central Florida in a Marginal Risk (1/5) on their
Day 3 outlook because current modeled guidance indicates that the
environment could be favorable for some strong to marginally severe
storms. In general, instability will be present across the
peninsula, with dewpoints well into the 60s and even low 70s in some
areas, which will help promote the development of storms.
Additionally, strong westerly flow ranging from 30 to 50 knots
between 925 mb to 700 mb along with 500 mb temperatures in the -11
to -10C range indicate the potential threat for strong wind gusts
and small to coin-sized hail in association with any well-organized,
strong storms that develop out ahead of the front. Activity will
gradually diminish into Wednesday night, though isolated to
scattered showers and isolated storms will continue to be possible
as the frontal boundary settles across the Florida peninsula and
begins to slowly weaken.

Conditions across east central Florida are forecast to be warm on
Wednesday ahead of the front, especially across the Treasure Coast
and Okeechobee County. Increased cloud coverage across the northern
portions of the area will help keep temperatures in the upper 80s to
low 90s. However, warm, muggy conditions across the Treasure Coast
and Okeechobee County are forecast, with afternoon temperatures
climbing into the mid 90s. For reference, temperatures across all of
east central Florida are forecast to be approximately 5 degrees
above normal on Wednesday, with areas across the Treasure Coast and
Okeechobee up to 10 degrees above normal. Heat indices may reach
100 to 105 Wednesday afternoon in some areas, especially south of
the Orlando metro. Overnight lows will remain in the low 70s, with a
few isolated areas dropping into the upper 60s across northern
Volusia and Lake counties.

Thursday... The frontal boundary will remain draped across the
Florida peninsula on Thursday, continuing to weaken throughout the
day. There continues to be some slight discrepancies between the
Euro and the GFS related to just how much moisture will remain
present along the boundary, with the GFS remaining the drier
solution of the two. Have kept PoPs primarily focused south of the
Orlando metro on Thursday afternoon, generally between 30 to 50
percent. Isolated storms also cannot be ruled out, especially in
areas where the east coast sea breeze is able to develop and move
inland. Any activity that does develop is forecast to diminish into
the overnight hours, with rain and storms continuing to be possible
across the local Atlantic waters south of the Cape.

The above normal temperatures will continue across east central
Florida into Thursday, with afternoon highs climbing into the low to
mid 90s. Overnight lows will be slightly cooler, falling into the
mid 60s to low 70s.

Friday-Monday... The weakening frontal boundary will lift northward
on Friday as a warm front, with the Florida peninsula forecast to
remain under a warm, moist airmass into the weekend and early next
week. This will result in the potential for isolated to scattered
showers and storms each afternoon. There continues to be
discrepancies in the long-term global models with respect to just
how much moisture will remain over the peninsula, with the GFS
continuing to indicate drier conditions than the Euro (PWATs of 1.3
to 1.7" in the GFS versus 1.6 to 2.0" in the Euro). As a result,
have stuck with the NBM as a good middle ground between the two,
with PoPs generally remaining under 40 percent each afternoon for
now. Will make adjustments as time moves on and confidence increases
in shower and storm development. Westerly winds will push showers
and storms offshore, with continuing development possible across the
local Atlantic waters each evening. Warm temperatures will persist,
with afternoon highs generally in the low to mid 90s and overnight
lows in the upper 60s to low 70s.

&&

.AVIATION...
(18Z TAFs)
Issued at 354 PM EDT Mon May 13 2024

Gusty E to SE winds 10-15 knots with gusts around 25 knots will
persist thru 00Z. Scattered sea breeze storms are forecast to
develop btwn 20Z-24Z over the interior assocd with a collision.
This activity will propagate toward the East Coast terminals after
21Z through around 14/02Z. Will also be watching an approaching
MCS from the W/NW which should weaken as it reaches LEE/DAB and
possibly SFB/MCO btwn 03Z-06Z. Have added VCTS for DAB/LEE and a
TEMPO may be needed. MVFR CIGs possible late tonight/early Tue
across the northern terminals incl. MCO. On Tue, breezy S/SW flow
10-15 knots, gusting to 25 knots should turn onshore aft 18Z at
VRB-SUA. SCT aftn SHRA/TSRA forecast though an early round of
convection may affect north of MCO.

&&

.MARINE...
Issued at 354 PM EDT Mon May 13 2024

Tonight/Tue...Fresh SE winds this evening will veer southerly Tue
as warm front lifts north of the local waters. Pressure gradient
will support 15-20 knots and possibly periods of around 20 knots
over the offshore waters. So will maintain Caution headline
nearshore and an Advisory will go into effect at 8 pm for the
offshore waters. Scattered storms over inland areas late this aftn
will push east toward the intracoastal and nearshore Atlc waters.
Another round of storms may push offshore from the Cape northward
overnight. Additional scattered showers and storms will push
offshore Tue. Choppy seas 3-4 FT building to 5 FT offshore.

Wednesday-Saturday... Boating conditions will continue to slowly
improve across the local Atlantic waters on Wednesday, with
southwesterly winds diminishing to 10 to 15 knots across most of the
waters and seas subsiding to 2 to 4 feet. Winds across portions of
the far offshore waters may linger around 15 to 20 knots into
Wednesday night, diminishing towards early Thursday. By Thursday,
winds will veer to out of the northeast to southeast at 5 to 10
knots, picking back up out of the south-southeast Friday and
Saturday at 10 to 15 knots. Seas are forecast to remain between 2 to
4 feet, with the potential for 1 to 2 foot seas across the nearshore
waters.

An approaching cold front on Wednesday will lead to increasing rain
and storms chances across the local waters, with some storms
potentially become strong to marginally severe on Wednesday. The
front will stall across the waters and gradually weaken on Thursday,
with the best chances for any showers and storms remaining primarily
across the waters south of the Cape. Friday, the boundary will lift
northward as a warm front, with a return of isolated to scattered
showers and storms across all legs of the local Atlantic waters
through the remainder of the period.

&&

.FIRE WEATHER...
Issued at 354 PM EDT Mon May 13 2024

Increasing moisture out ahead of a frontal boundary will keep
minimum RH values above critical thresholds through Wed, though
breezy SW to W southwest winds around 15G25 mph could lead to
spread of any new or ongoing fires. Through the remainder of the
week and into the weekend, warm temperatures across the area may
lead to minimum RH values dropping back into the 35 to 45 percent
range. Winds will remain out of the west- southwest around 10 to
15 mph through Saturday.

Isolated to scattered showers and storms will also be possible each
afternoon, with the potential for some strong to marginally severe
storms Tue-Wed in association with the aforementioned frontal
boundary.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  72  92  73  90 /  60  60  40  60
MCO  73  95  75  91 /  40  50  30  60
MLB  75  92  75  92 /  40  50  30  60
VRB  74  95  74  95 /  30  50  20  60
LEE  74  92  75  88 /  50  50  40  70
SFB  73  95  75  90 /  50  50  30  60
ORL  73  94  76  91 /  40  50  30  60
FPR  74  95  73  96 /  30  40  20  60

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory from 8 PM this evening to 4 AM EDT
     Wednesday for AMZ570-572-575.

&&

SHORT TERM...Kelly
LONG TERM...Tollefsen
Hazardous weather outlook, May 13, 11:10 AM EDT, 7 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
1110 AM EDT Mon May 13 2024

AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159-
164-247-254-259-264-347-447-547-647-747-140100-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia-
Southern Lake-Coastal Indian River-Coastal Saint Lucie-
Coastal Martin-Inland Northern Brevard-Inland Indian River-
Inland Saint Lucie-Inland Martin-Mainland Northern Brevard-
Northern Brevard Barrier Islands-Inland Southern Brevard-
Mainland Southern Brevard-Southern Brevard Barrier Islands-
1110 AM EDT Mon May 13 2024

...A FEW STRONG TO SEVERE STORMS ARE POSSIBLE THIS AFTERNOON AND
EARLY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
Scattered storms are expected to develop this afternoon and early
evening over East Central Florida, first over the interior and
Greater Orlando area before propagating back toward the Atlantic
coast.

There is a risk a few storms could become strong to severe, with
gusty winds to around 60 mph and large hail the primary threats.
One or two tornadoes cannot be ruled out, and there is a very low
threat for a waterspout along the coast.

Today's storms could produce lightning strikes well away from
the rain. When thunder roars, go indoors!

.FLOOD IMPACT...
Areas that see repeated storms today could experience localized,
minor flooding of urban and poorly drained locations.

.EXCESSIVE HEAT IMPACT...
As humidity increases, heat index readings will top out from 95 to
100 degrees for Greater Orlando and points south toward Lake
Okeechobee this afternoon. There is a low risk for heat illness
for children, the elderly, and those with compromised health.

.RIP CURRENT IMPACT...
There is a moderate risk of life-threatening rip currents at all
central Florida Atlantic beaches. Always swim within sight of a
lifeguard, and never swim alone.

.MARINE THUNDERSTORM GUST IMPACT...
Offshore-moving lightning storms are possible along the coast late
this afternoon and early evening. A few erratic wind gusts to 35
to 45 knots may occur in their vicinity. Be prepared to return to
port if you see dark storm clouds approaching.

.WIND AND SEA IMPACT...
Outside of storms, southeast winds will freshen to 15 to 20 knots
over the local Atlantic waters this afternoon and tonight, and
intracoastal waters will become choppy. A Small Craft Advisory has
been issued for waters beyond 20 nautical miles starting this
evening.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
An approaching cold front, rich moisture, and unusually strong
winds aloft will continue to spark scattered storms from time to
time through at least midweek. A few storms could become strong to
severe.

Several afternoons of well-above-normal temperatures are forecast
through this week, beginning tomorrow when much of the area should
reach well into the 90s. Overnight lows only dropping into the
low to mid 70s will prolong the duration of uncomfortable
temperatures. A low to moderate risk of heat-related illness will
persist for those sensitive to the heat.

Poor to hazardous boating conditions will persist over the local
Atlantic waters through Wednesday.

A moderate risk of life-threatening rip currents is expected again
on Tuesday.

.SPOTTER INFORMATION STATEMENT...
Spotters should monitor the weather and self activate if needed.

Kelly/Heil

In the hours before

Special weather statement, May 13, 4:24 PM EDT, 2 hours 10 minutes before
Special Weather Statement
National Weather Service Melbourne FL
424 PM EDT Mon May 13 2024

FLZ044-144-132100-
Northern Lake County FL-Southern Lake County FL-
424 PM EDT Mon May 13 2024

...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL LAKE COUNTY THROUGH
500 PM EDT...

At 423 PM EDT, Doppler radar was tracking a strong thunderstorm near
Leesburg, moving east at 25 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Leesburg, Eustis, Tavares, Mount Dora, and Howey-In-the-hills.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2891 8195 2896 8170 2896 8166 2897 8166
      2897 8165 2878 8165 2878 8166 2869 8166
      2872 8195
TIME...MOT...LOC 2023Z 265DEG 20KT 2881 8195

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Sedlock
Special weather statement, May 13, 4:39 PM EDT, 1 hour 55 minutes before
Special Weather Statement
National Weather Service Melbourne FL
439 PM EDT Mon May 13 2024

FLZ053-132115-
Osceola FL-
439 PM EDT Mon May 13 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN OSCEOLA COUNTY
THROUGH 515 PM EDT...

At 439 PM EDT, Doppler radar was tracking a strong thunderstorm near
Haines City, moving east at 25 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Kissimmee, Intercession City, West Lake Toho, Poinciana, and
Campbell.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2834 8136 2800 8132 2800 8142 2803 8144
      2804 8146 2806 8146 2806 8144 2804 8143
      2801 8138 2804 8136 2807 8137 2807 8135
      2808 8135 2809 8145 2814 8146 2814 8152
      2820 8152 2826 8156 2826 8160
TIME...MOT...LOC 2039Z 265DEG 20KT 2814 8157

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

Sedlock
Special weather statement, May 13, 5:12 PM EDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Melbourne FL
512 PM EDT Mon May 13 2024

FLZ053-132145-
Osceola FL-
512 PM EDT Mon May 13 2024

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL OSCEOLA COUNTY THROUGH
545 PM EDT...

At 512 PM EDT, Doppler radar was tracking a strong thunderstorm near
Poinciana, or 7 miles south of West Lake Toho, moving east at 25 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Lake Kissimmee, Lake Marian, Poinciana, and Harmony.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!

&&

LAT...LON 2819 8111 2785 8106 2783 8122 2786 8130
      2792 8131 2794 8135 2795 8134 2800 8139
      2800 8142 2804 8146 2806 8146 2806 8144
      2801 8138 2807 8137 2808 8135 2809 8145
      2814 8146 2814 8152 2817 8152
TIME...MOT...LOC 2112Z 263DEG 22KT 2811 8139

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Sedlock
Special weather statement, May 13, 5:33 PM EDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Melbourne FL
533 PM EDT Mon May 13 2024

FLZ053-132215-
Osceola FL-
533 PM EDT Mon May 13 2024

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL OSCEOLA COUNTY THROUGH
615 PM EDT...

At 533 PM EDT, Doppler radar was tracking a strong thunderstorm near
Lake Kissimmee, moving east at 30 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Lake Kissimmee, Lake Marian, Kenansville, and Forever Florida.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!

&&

LAT...LON 2803 8139 2801 8138 2804 8136 2807 8136
      2810 8100 2787 8096 2784 8123 2785 8128
      2786 8128 2786 8130 2792 8131 2794 8135
      2795 8134 2798 8138 2800 8139 2800 8142
      2804 8142
TIME...MOT...LOC 2133Z 265DEG 28KT 2797 8133

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

Sedlock
Special weather statement, May 13, 6:25 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Melbourne FL
625 PM EDT Mon May 13 2024

FLZ053-132300-
Osceola FL-
625 PM EDT Mon May 13 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN OSCEOLA COUNTY
THROUGH 700 PM EDT...

At 624 PM EDT, Doppler radar was tracking a strong thunderstorm over
Lake Marian, moving east at 20 mph. Another strong thunderstorm was
located west of Yeehaw Junction and was moving east at 20 mph.

HAZARD...Wind gusts up to 40 TO 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Kenansville and Lake Marian.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2766 8101 2793 8113 2792 8087 2782 8087
      2782 8088 2773 8088 2773 8087 2764 8087
TIME...MOT...LOC 2224Z 284DEG 16KT 2790 8107

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Sedlock

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 2:35 AM EDTSmall Craft AdvisoryMLB49 hr
May 13, 4:24 PM EDTSpecial Weather StatementMLBLake36 min
May 13, 4:39 PM EDTSpecial Weather StatementMLBPolk36 min
May 13, 5:12 PM EDTSpecial Weather StatementMLBOsceola33 min
May 13, 5:33 PM EDTSpecial Weather StatementMLBOsceola42 min
May 13, 5:47 PM EDTSevere Thunderstorm WarningMLBOsceola28 min
May 13, 6:11 PM EDTSevere Thunderstorm WarningMLBOsceola34 min
May 13, 6:25 PM EDTSpecial Weather StatementMLBOsceola35 min
May 13, 6:48 PM EDTSevere Thunderstorm WarningMLBIndian River, Okeechobee, Osceola27 min
May 13, 7:11 PM EDTSpecial Weather StatementMLBOkeechobee34 min
May 13, 7:42 PM EDTSpecial Weather StatementMLBOkeechobee33 min
May 13, 7:59 PM EDTSevere Thunderstorm WarningMLBOkeechobee29 min

Nearby

Severe Thunderstorm Warnings in Florida, 2024Every severe thunderstorm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.